Results 1 to 2 of 2
Ativan cold turkey?!?
  1. #1
    hoohapain is offline New Member
    Join Date
    Feb 2017
    Posts
    1

    Default Ativan cold turkey?!?

    I've been taking Ativan 1.5 mg under doctor's care for over 4 years. Before that I had taken it for even more years, but at a lower dose (1 mg). Most people are prescribed Ativan for anxiety, but my urologist told me it would target my pelvic floor muscles that were causing my bladder to spasm. I would be up all night going to the bathroom. It was horrible. The Ativan was a godsend that allowed me to function again. I stopped when I became pregnant. My family doctor helped me taper. I took Ambien at night to help. No problems. Cut to my current situation. My pain is much more serious. I've had to switch doctors because now I have different issues. My new specialists have reservations about the Ativan, but have allowed me to maintain because I've been in so much pain. However, since I've been at the same dose so long, it doesn't help me get through the night. I'm dying. I'm depressed, anxious and in serious pain. I went to see a psychiatrist with the hope of getting additional help with all this. But the psychiatrist calmly told me to stop taking Ativan and replace it with Remeron 30 mg. I was flabbergasted. I kept asking about withdrawal and weaning, and she just said the medicine is out of your system in 12 hours so no worries. I still can't comprehend it. She is a highly respected psychiatrist at a top notch hospital. So I did it last night. I also take Ambien, since the Ativan doesn't work that well. I slept fitfully and woke with a horrible hangover. I've had tremors, muscle aches, elevated heart rate and headache. It's almost 7 pm, and I feel some improvement, but not much. I tried calling my regular doctor, but he's out of town until next week. I called the psychiatrist, but they didn't call back until 6 and I missed the call. I had no way of calling back. I have to wait until tomorrow. I don't know if I should try this crazy experiment another night or go back to the Ativan. To add to the craziness, I just got a call from the Cleveland Clinic. I'm finally going to go to their pelvic pain clinic and get treatment for my condition (insurance has previously been denying coverage...long story!). So I wonder what they would advise me to do. I feel like I'm going insane!!!! Has anyone out there ever been advised by a doctor to stop Ativan cold turkey???? This seems crazy to me, especially since I'm in horrible physical condition (in pain and very underweight), not to mention the mental aspect of chronic pain! TIA.

  2. #2
    Ricky71 is offline Platinum Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    2,077

    Default

    Quote Originally Posted by hoohapain View Post
    I've been taking Ativan 1.5 mg under doctor's care for over 4 years. Before that I had taken it for even more years, but at a lower dose (1 mg). Most people are prescribed Ativan for anxiety, but my urologist told me it would target my pelvic floor muscles that were causing my bladder to spasm. I would be up all night going to the bathroom. It was horrible. The Ativan was a godsend that allowed me to function again. I stopped when I became pregnant. My family doctor helped me taper. I took Ambien at night to help. No problems. Cut to my current situation. My pain is much more serious. I've had to switch doctors because now I have different issues. My new specialists have reservations about the Ativan, but have allowed me to maintain because I've been in so much pain. However, since I've been at the same dose so long, it doesn't help me get through the night. I'm dying. I'm depressed, anxious and in serious pain. I went to see a psychiatrist with the hope of getting additional help with all this. But the psychiatrist calmly told me to stop taking Ativan and replace it with Remeron 30 mg. I was flabbergasted. I kept asking about withdrawal and weaning, and she just said the medicine is out of your system in 12 hours so no worries. I still can't comprehend it. She is a highly respected psychiatrist at a top notch hospital. So I did it last night. I also take Ambien, since the Ativan doesn't work that well. I slept fitfully and woke with a horrible hangover. I've had tremors, muscle aches, elevated heart rate and headache. It's almost 7 pm, and I feel some improvement, but not much. I tried calling my regular doctor, but he's out of town until next week. I called the psychiatrist, but they didn't call back until 6 and I missed the call. I had no way of calling back. I have to wait until tomorrow. I don't know if I should try this crazy experiment another night or go back to the Ativan. To add to the craziness, I just got a call from the Cleveland Clinic. I'm finally going to go to their pelvic pain clinic and get treatment for my condition (insurance has previously been denying coverage...long story!). So I wonder what they would advise me to do. I feel like I'm going insane!!!! Has anyone out there ever been advised by a doctor to stop Ativan cold turkey???? This seems crazy to me, especially since I'm in horrible physical condition (in pain and very underweight), not to mention the mental aspect of chronic pain! TIA.
    Welcome to the forum. I can only comment on the benzos? There are many doctors including psych doctors who will say you can quit benzos cold turkey! This is true if you have only been on them for a very short time like a few weeks and even then it might still be a good idea to taper off them?

    In your case I definitely WOULD NOT stop taking them cold turkey! I would go back on the Ativan and do a proper taper! I copied the following from another thread I replied to, the same information applies to you -
    Taper by 10% every 7-10 days. You can achieve the reductions by shaving the pills or using the water titration method? Google search "The easiest way to taper Xanax, or any other benzo" (hughes12) for the shaving method, you can also search for "water titration for benzos" to learn about that taper method.

    You'll want to taper slow enough to avoid or at least minimize any withdrawal symptoms. You can adjust the taper faster or slower depending on how you feel? I hope this helps? Update when you can? Best of luck to you... God bless us all!

Similar Threads

  1. Didn’t know what I was getting into. Ativan cold turkey
    By Kristin4 in forum Benzodiazepine Withdrawal
    Replies: 1
    Last Post: 03-01-2018, 04:22 PM
  2. FENTANYL COLD TURKEY. No other choice but cold turkey off opiates? I did it.....
    By heykyleinsf in forum Prescription Drug Addiction
    Replies: 1
    Last Post: 09-15-2015, 08:03 PM
  3. Cold turkey quit Ativan.
    By Persephone24 in forum Need to Talk?
    Replies: 6
    Last Post: 07-13-2014, 09:31 PM
  4. What should I do? I quit Ativan cold turkey after 1mg per day for 7 weeks.
    By donjulian in forum Benzodiazepine Withdrawal
    Replies: 2
    Last Post: 05-31-2014, 09:44 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22